Subproduct systems over ℕ×ℕ

Research output: Contribution to journalArticlepeer-review

Abstract

We develop the theory of subproduct systems over the monoid ℕ×ℕ, and the non-self-adjoint operator algebras associated with them. These are double sequences of Hilbert spaces {X(m,n)} m,n=0 equipped with a multiplication given by coisometries from X(i, j) ⊗. X(k, l) to X(i+. k, j+. l). We find that the character space of the norm-closed algebra generated by left multiplication operators (the tensor algebra) is homeomorphic to a complex homogeneous affine algebraic variety intersected with a unit ball. Certain conditions are isolated under which subproduct systems whose tensor algebras are isomorphic must be isomorphic themselves. In the absence of these conditions, we show that two numerical invariants must agree on such subproduct systems. Additionally, we classify the subproduct systems over ℕ×ℕ by means of ideals in algebras of non-commutative polynomials.

Original languageEnglish
Pages (from-to)4270-4301
Number of pages32
JournalJournal of Functional Analysis
Volume262
Issue number10
DOIs
StatePublished - 15 May 2012

Keywords

  • Character space
  • Homogeneous non-commutative polynomials
  • Non-self-adjoint operator algebras
  • Subproduct systems

All Science Journal Classification (ASJC) codes

  • Analysis

Fingerprint

Dive into the research topics of 'Subproduct systems over ℕ×ℕ'. Together they form a unique fingerprint.

Cite this